Hi Westtexas. Welcome to the Forum and thank you for your post. I am so sorry for your struggles with vaginismus and I am so happy that you have found Dr. Pacik as well as this Forum. I, too, struggled with vaginismus in the past prior to finding Dr. Pacik and I so well understand the frustrations that accompany it. I am so happy that you have found love and it is so, so wonderful and very exciting.
1. Dilators. I think it is excellent that you are currently working with the vaginal dilators. Which dilators are you using – the Pacik Glass set or Pure Romance? I have used both and there are so many qualities that I like about each individual set.
2. Lubricants. Also, which lubricant are you currently using? I have used so many different types and have opinions and thoughts on several of them. One in particular that I do like is YES lubricant.
Dr. Pacik has written in the past:
“When dilators feel too dry on removal it is due to the water based lube absorbing. Here are a few tricks: Use a silicone lube first, then the water based on top of this. The silicone based lube will still be on the dilator in the morning; Try using olive oil as a base on the dilator, then the water based lube; Twist the dilator before removing to break the seal.” And, the YES site https://www.yesyesyes.org/vaginismus/ directly mentions this technique to help aid woman with vaginismus.
I also have used Hydrocortisone cream in the past and others have written the following concerning this:
“Dr. Pacik’s suggestion to use Hydrocortisone Cream has been a HUGE help for me. My lady bits are just so dang sensitive!!! I bought Hydrocortizone10 in the Cooling Gel formula for during the day and I’ve felt SO much better – then I’ve been using the Hydrocoritzone10 in the ointment for adding to my lube mix with dilating at night. I honestly can’t believe how much that’s helped me feel better the last couple days.”
You wrote, “Because of Peter and Janet’s encouragement, I do not lose hope, despite being “stuck” at dilator number 5 and unable to have intercourse.” Please do not lose hope and please, please know that you will succeed and overcome. There were so many instances throughout my own journey where I would have discomfort and pain and feel stuck one day and the very next day or even next week or next month, it would be a completely different story. Please know that I am here to support and help you every step of the way!!!
I have a question … I wonder if digital penetration and some partial penetration with the penis, may be hindering my progress, by repeatedly creating micro-tearing. Should I leave the vagina alone, except with dilators?
Every time that I would ever feel consistent soreness, I spoke to Dr. Pacik for advice and thoughts and would back down a dilator size and take a little break from finger/tip penetration with my husband and then when feeling less sore, I would work my way back up to this. I think the Hydrocortisone cream really really helped me and I would recommend this to you and anyone reading this.
I wanted to leave you with an excerpt from another Forum member concerning her journey with post-menopausal secondary vaginismus. I look forward to reading your future posts and, again, please, please know that I am here for you 100%! Sending big hugs!
Heather, you had asked me “what else has been helpful to you in the immediate days/first months post-procedure…..” I think one of the most important things to do is to stay as positive and determined as you can. If you go through some “rough spots” keep going and never give up. Also, that it isn’t a race. We are all individuals and progress with dilation at different rates. If you keep at it, you will succeed! : ) I went through many stages of frustration, but Dr. P., his staff and also the support of the forum members helped me so much. One of my biggest road blocks when I first started dilating was dealing with vaginal infections and reacting to every lube that I tried. If anyone else is having issues with lubes, I found Pure Coconut Oil was the trick for me. I haven’t had a vaginal infection since using it.”